[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 12, 1994

Severe Episode of High Fever With Rash, Lymphadenopathy, Neutropenia, and Eosinophilia After Minocycline Therapy for Acne

Author Affiliations

From the Departments of Internal Medicine (Drs Kaufmann and Beer) and Immunology (Dr Pichler), University Hospital, Bern, Switzerland.

Arch Intern Med. 1994;154(17):1983-1984. doi:10.1001/archinte.1994.00420170135014
Abstract

Minocycline is a tetracycline agent frequently used for acne therapy. It has a few rare but severe side effects that are not widely known but should be recognized early as drug related. These include acute hepatitis and liver failure1,2; a Löfflerlike syndrome with pulmonary infiltrates, wheezing, fever, and eosinophilia3,4; skin eruptions, eosinophilic cellulitis, and pustular folliculitis with eosinophilia5; and a lupuslike syndrome.6 Side effects that are better known and recognized include photosensitization, skin exanthema with pruritus, and pseudotumor cerebri.

×